Alert archive / Kansas / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 20, 2018, 3:43 PM CST for 5 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Feb 20, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 3:43 PM CST (21:43 UTC)
- In effect from
- Feb 20, 2018, 9:00 PM CST
- Expired
- Feb 21, 2018, 9:41 AM CST
- In force
- 13 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS43 KGLD 202143 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 243 PM MST Tue Feb 20 2018 COZ090>092-KSZ001-002-013-014-027-NEZ079>081-210600- /O.NEW.KGLD.WC.Y.0004.180221T0300Z-180221T1600Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Sherman-Thomas-Wallace-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 243 PM MST Tue Feb 20 2018 /343 PM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. Expect wind chills in the 15 below to 20 below zero range. * WHERE...Portions of northwest and west central Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From 8 PM MST /9 PM CST/ this evening to 9 AM MST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
3 follow-up statements
772 WWUS43 KGLD 210345 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 845 PM MST Tue Feb 20 2018 COZ090>092-KSZ001-002-013-014-027-NEZ079>081-211200- /O.CON.KGLD.WC.Y.0004.000000T0000Z-180221T1600Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Sherman-Thomas-Wallace-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 845 PM MST Tue Feb 20 2018 /945 PM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 20 below zero. * WHERE...Portions of northwest and west central Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...Until 9 AM MST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
637 WWUS43 KGLD 211103 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 403 AM MST Wed Feb 21 2018 KSZ002-014-NEZ080-081-211215- /O.CAN.KGLD.WC.Y.0004.000000T0000Z-180221T1600Z/ Rawlins-Thomas-Hitchcock-Red Willow- Including the cities of Atwood, Colby, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 503 AM CST Wed Feb 21 2018 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill readings across the areas are not meeting criteria...prompting cancellation. these areas will still see wind chill readings reach down to minus 10 below zero through mid- morning. $$ COZ090>092-KSZ001-013-027-NEZ079-211600- /O.CON.KGLD.WC.Y.0004.000000T0000Z-180221T1600Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 403 AM MST Wed Feb 21 2018 /503 AM CST Wed Feb 21 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills as low as 20 below zero. * WHERE...Portions of northwest and west central Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...Until 9 AM MST /10 AM CST/ this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
321 WWUS43 KGLD 211541 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 841 AM MST Wed Feb 21 2018 COZ090>092-KSZ001-013-027-NEZ079-211645- /O.CAN.KGLD.WC.Y.0004.000000T0000Z-180221T1600Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 841 AM MST Wed Feb 21 2018 /941 AM CST Wed Feb 21 2018/ ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have warmed enough to allow the wind chill values to be much higher. Dangerously wind chill temperatures are no longer expected. Therefore, the wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 11:32 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 20, 11:32 AM CST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1032 AM MST Tue Feb 20 2018 .UPDATE... Issued at 911 AM MST Tue Feb 20 2018 Forecast updated due to Wind Chill Advisory being allowed to expire. Also made minor adjustments to hourly grids this morning. UPDATE Issued at 512 AM MST Tue Feb 20 2018 Updating forecast to include an expansion to the current Wind Chill Advisory in effect for northwest portions of our CWA. Temperatures inside the advisory will range from 15 to 20 below zero. && .SHORT TERM...(Today through Thursday Night) Issued at 220 AM MST Tue Feb 20 2018 This morning, wind chill temperatures will range in the 5 to 15 below zero range across the Tri-State area. Temperatures will be inhibited by cloud cover, snow cover, and CAA continuing to push over our area. Expecting the max temps to only get into the low to mid 20s. Wednesday morning will be similar with wind chills again in the negative single digits. Later on, max temps will only climb slightly into the mid and upper 20s. Thursday through Thursday night, we will see the air mass beginning to lift east out of our area as a system begins to push in. Mixed wintry precipitation is expected. At this time expecting a snow transitioning to freezing drizzle or light rain. This could change in the next 24 hours, depending on the extent the surface trough develops. Regardless, it will continue through Thursday night. .LONG TERM...(Friday through Monday) Issued at 214 AM MST Tue Feb 20 2018 Going into Friday...weak surface ridging is set up over the region during the daytime hours...w/ an inverted surface trough developing over SE CO. This trough does develop out ahead of a larger shortwave...and will shift east off the central Rockies Friday night into Saturday across the CWA. Some model timing differences but the shortwave pushes east of the CWA during the afternoon hrs Saturday allowing for dry conditions for the remainder of the weekend into the beginning of next week. Another weaker shortwave does move over the region Monday morning. For the Friday night/Saturday morning timeframe...track of the surface trough/low just south of the CWA with the upper support transitioning over the CWA...will give the region a round of precipitation...with light snow as main p-type based on latest temp profiles. Best enhancement will be focused along and north of Interstate 70. Looking for potential 1-2" of snowfall here with an inch or less south of the Interstate. As temps increase during morning Saturday...any leftover moisture will transition to light rain before ending. Temps in the extended will see and increasing trend during this time w/ highs starting off Friday in the upper 30s to low 40s...then increasing to around 50F by next Tuesday. Overnight lows will range from the upper teens thru the mid 20s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1029 AM MST Tue Feb 20 2018 Vfr conditions are expected through the period. The winds will start out at near 13 knots. From 22z-23z the winds will be north to northeast at near 7 knots. From 00z to 02z the winds will become light and variable. The winds will remain light and variable until between 14z to 17z when they shift to the southeast at near 6 knots. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...EV LONG TERM...JN AVIATION...BULLER
Hazardous weather outlook, Feb 20, 10:13 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 913 AM MST Tue Feb 20 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 913 AM MST Tue Feb 20 2018 /1013 AM CST Tue Feb 20 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Light snow accumulations possible Friday night into Saturday morning especially north of interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:50 AM CST | Wind Chill Advisory | GLD | Cheyenne, Decatur, Logan, Rawlins, Sherman, Thomas and 1 more | 5 hr |
Nearby
Wind Chill Advisories in Kansas, 2018Wind Chill Advisories in Nebraska, 2018Wind Chill Advisories in Colorado, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.